Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 13, 2016, 4:27 AM EDT. It took effect at May 14, 2016, 2:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 4:27 AM EDT (08:27 UTC)
- In effect from
- May 14, 2016, 2:00 AM EDT
- Expired
- May 15, 2016, 5:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
782 WHUS73 KIWX 130827 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT FRI MAY 13 2016 LMZ043-046-131630- /O.NEW.KIWX.SC.Y.0032.160514T0600Z-160514T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. * WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS THOUGH SATURDAY AFTERNOON. * WAVES: BUILDING TO 3 TO 6 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
589 WHUS73 KIWX 131424 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EDT FRI MAY 13 2016 LMZ043-046-132230- /O.CON.KIWX.SC.Y.0032.160514T0600Z-160514T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. * WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS THOUGH SATURDAY AFTERNOON. * WAVES: BUILDING TO 3 TO 6 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
992 WHUS73 KIWX 131954 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EDT FRI MAY 13 2016 LMZ043-046-140400- /O.EXT.KIWX.SC.Y.0032.160514T0600Z-160515T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY. * WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS THOUGH SATURDAY AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET OVERNIGHT AND CONTINUING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
720 WHUS73 KIWX 140347 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1147 PM EDT FRI MAY 13 2016 LMZ043-046-141200- /O.CON.KIWX.SC.Y.0032.160514T0600Z-160515T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1147 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. * WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS THOUGH SATURDAY AFTERNOON. A FEW BRIEF GUSTS TO 35 KNOT GALES POSSIBLE LATE TONIGHT. * WAVES: BUILDING TO 4 TO 7 FEET OVERNIGHT AND CONTINUING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
529 WHUS73 KIWX 140819 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT SAT MAY 14 2016 LMZ043-046-141630- /O.EXT.KIWX.SC.Y.0032.000000T0000Z-160515T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS LATE TODAY. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
943 WHUS73 KIWX 141410 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EDT SAT MAY 14 2016 LMZ043-046-142215- /O.CON.KIWX.SC.Y.0032.000000T0000Z-160515T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 AM EDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS TONIGHT.. * WAVES: 3 TO 6 FEET...SUBSIDING TO 4 FEET OR LESS EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
259 WHUS73 KIWX 141951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT SAT MAY 14 2016 LMZ043-046-150400- /O.CON.KIWX.SC.Y.0032.000000T0000Z-160515T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS. GUSTS TO 25 KNOTS THIS EVENING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 4 FEET OR LESS EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 13, 3:45 AM EDT, 42 minutes earlier.
Area forecast discussion, May 13, 3:45 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 345 AM EDT FRI MAY 13 2016 .SYNOPSIS... Issued at 345 AM EDT Fri May 13 2016 High pressure will move across the area today providing fair weather with highs in the 60s. A cold front will drop rapidly southeast from the upper midwest and cross our area tonight... accompanied by showers and possibly a few thunderstorms. a chilly airmass will move in behind this front... with lows tonight in the 40s... and in the 30s saturday night and sunday night. Highs Saturday will be in the upper 40s and lower 50s... with highs Sunday in the lower to middle 50s. && .SHORT TERM...(Today through Saturday night) Issued at 345 AM EDT Fri May 13 2016 Ridging will move rapidly east across the area today providing fair wx. Some lingering low level moisture should support sct-bkn cu/strato cu this morning, with incrsg mid/high clouds from the nw this aftn as a strong shrtwv drops se across the upper midwest. Some waa will dvlp late in the day, but cool post-frontal airmass should result in highs about 10F cooler than yday, mainly in the 60s. Strong forcing/lift will accompany digging shrtwv/cdfnt movg through the area tonight which combined with strong moisture return via a 40-50kt swly llj should support a band of showers moving across the cwa with wk elevated instability psbly allowing a few tstms to occur as well. Unseasonably cool temps will overspread the area behind this front. After overnight lows in the m40s, highs Saturday only expected in the u40s/l50s with cold air aloft supporting considerable strato cu. Deep sfc based mixing will provide breezy conditions as well with winds gusting around 30mph adding to the chill. Strato cu should grdly diminish Saturday night but gradient expected to be sufficient to maintain some mixing so "warmer" mav mins in the m-u30s preferred over few degree colder met. Patchy frost not out of the question but given the uncertainty, still think it's too early to add to the fcst. && .LONG TERM...(Sunday through Thursday) Issued at 345 AM EDT Fri May 13 2016 Low level thermal trof will move slowly east Sunday allowing for a little warmer highs in the l-m50s. Wk waa will cont Sunday night but decreasing gradient and prbly less strato cu should allow for better radiational cooling allowing temps to fall back into the m-u30s. Sfc high expected to pass by to the south maintaining wk gradient winds overnight so again frost development questionable. Influence of sfc high should cont to provide fair wx Monday with a slow warming trend as swly winds dvlp. Medium range models over the past 24hrs have trended toward maintaining upr level low/trof over ern canada/conus much longer next week. While trof still expected to move from the ern pacific into the wrn conus this weekend, models now indicating that shrtwv's emanating from it will be suppressed farther south by stronger nrn stream flow across the grtlks/oh valley. best chance of rain is Tue due to combination of shrtwv dropping se across the grtlks along with second system movg east across the lwr ms valley with fair wx in the wake of these shrtwvs wed-thu. For now maintained slight chc pops days6-7 for continuity's sake, but if model trends hold, will prbly be able to drop them eventually. Temps next week should remain below normal with nrn stream dominating, though a general slow warming trend expected. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 120 AM EDT Fri May 13 2016 Primarily VFR conditions expected this period as transient ridge of high pressure slides over the region. Just a few diurnal cu possible today...primarily at KFWA...with a modest westerly gradient wind. Rain will return to the area by Friday night though as another shortwave/cold front rotate through the area. MVFR conditions likely...especially at KSBN where IFR may be possible...but worst conditions appear just outside this TAF period for KFWA. Slight chance for a thunderstorm but confidence much too low to include at this point. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 13, 4:04 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT FRI MAY 13 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 404 AM EDT FRI MAY 13 2016 /304 AM CDT FRI MAY 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 AM EDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. SEVERE STORMS ARE NOT EXPECTED. STRONG NORTHWEST WINDS AND HIGH WAVES WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS AND HIGH WAVES WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.